NUMBNESS/TINGLING/PRICKLING and STRESS/help/advice
AnonymousMarch 21, 2007 at 11:45 am
Right now, I feel like I am a big puzzle and I’m trying to put myself back together. In early February, a new neurologist told me I have another syndrome called CMT. A week after he told me that, the numbness in my feet intensified to a grit your teeth and suck in your breath level. Then a few days later, my feet became EXTREMELY swollen. Then, just a few days ago, I noticed that I had broken blood vessels in my eye (much better in two days time). I am sleep deprived right now because the numbness gets much worse at bedtime (I’m not able to fall asleep until 3:00/4:00am) and I wake up around 8:00am because the numbness kicks in again. I was supposed to be going on a Hawaiian cruise in three more weeks, but I’ve cancelled that because I’m just not well enough. I’m trying to get a brand new doctor to fill out the required forms for the insurance company so that I can get my money back. If he won’t do it, I have to take the loss. STRESS STRESS STRESS STRESS STRESS STRESS. I’m a WORRYIER, I STRESS out BIG TIME, ask my dear forum friend Emily Biegel.
I’m not relapsing, I haven’t lost strength, I’m not weaker, DO ANY OF YOU THINK THAT STRESS COULD BE CAUSING THE NUMBNESS AND MOST OF THE OTHER THINGS. Have any of you found a pain medication that can cut into numbness???
March 21, 2007 at 12:04 pm
I am so sorry that you are in so much pain and confused. I DO think stress causes pain, sleeplessness etc. Has your dx of cmt been confirmed yet? Good luck to you!Dawn:) 🙂
AnonymousMarch 21, 2007 at 2:54 pm
Dear Liz, I am so sorry you had to cancel that trip. I am sure stress is doing you no good. I am lucky, my original Neuro. prescribed Lyrica and Cymbalta. Cymbalta works on both the nerves and the depression or stress. When I had trouble sleeping in the hospital he prescribed 2/ 25 mg of Desipramine at night and I sleep like a puppy. I am still awaiting a new Neuro. to come to this area and get re-evaluated. The other neuro. I tried did not work out. Please be patient and talk with you Dr. about some meds to help. I am sure there are many more with alot of knowledge that will help you also. Family, right? Keep fighting. Regina
AnonymousMarch 21, 2007 at 7:40 pm
Liz, CMT can be specifically diagnosed with detailed blood study, Charcot-marie tooth is a very specific mutation and an inherited disease. My docs thought I had this til they diagnosed anti-mag.
I suspect stress aggravates any inflammation and there fore the symptoms.
Ive asked my Docs and they dont know…
AnonymousMarch 22, 2007 at 6:20 pm
Liz, I would not think that stress would cause your feet to swell. I would be concerned about this especially if it is severe. Contact your physician about the swollen feet either your family pratice doctor or neurologist if you do not have a family pratice doctor.
Hope you are feeling better soon.
AnonymousMarch 22, 2007 at 11:30 pm
Yeah, sorry to hear that you cancelled your trip. I strongly believe that stress can cause all kinds of symptoms and I also believe it was too much stress that caused my GBS in the first place. I was diagnosed in August 2005 and the only thing that took my pain away was a narcotic called Dilauted. I haven’t had to take it for several months now but I do take Lyrica and it seems to be doing the job. I took Neurontin in the beginning but I believe the Lyrica works allot better, at least for me.
I wish you were feeling well enough to go on your trip. I’m sure it would relieve some of the stress your feeling.
AnonymousMarch 22, 2007 at 11:42 pm
I am so sorry you had to cancel your cruise. I know you were so encouraged because the trip to Pheonix went so well, and now this disappointment. I read here a week or so ago that you had some new A F O’s. Could they be at the root of your problem? Maybe that’s what is causing the swelling. I recently went to a meeting of a neuropathy group and there was a flier there about C M T. I havn’t read it yet since it dosen’t directly affect me. But if I find it says anything that would be helpful to you, I will pass it along.
Stress is a BIG trouble maker. I am trying to be aware of the things that cause stress and eliminate them. It is so very easy to plan too much. Maybe just a few simple things, and stressing myself to get them done does me in. You may have been stressing over the cruise in ways you never realized.
You are a special person to me, and I am sorry to hear this is happening to you. I will keep you in prayer.
Your friend in Va. Bch. Mary Ann
AnonymousMarch 23, 2007 at 1:39 am
I wish you the best, and I hope things turn out well. Swelling can increase pressure, and that might cause some numbness. It is hard to make the stress tie to the swelling, but diabetes or something like that might.
I hate you missed the trip. Hawaii is so beautiful, it would have been great for you.
I find it absolutely true that numbness gets worse at night. For me, I am(or I feel) my numbness more in the morning than any other time. If I am not careful about how much time I put on my fet, they swell during the day, but the swelling goes down at night.
AnonymousMarch 23, 2007 at 1:55 am
Neurontin and Lyrica both work on the tingling, shooting sharp nerve pains. It would not relieve numbness I don’t think. Numbness would happen because the signal doesn’t make it to the brain, or it gets there mssed up. If you sit down too long, or hold your leg in a funny way, a nerve could get compressed, temporarily blocking the signal. Then you get a temporary numbness, followed by the “tinglies”, as the nerve decompresses and the signal gets through. With CIDP, as the nerve gets demyelinated, damaged, or in some cases destroyed, no signal gets through, or it is messed up and partial. The brain might interpret that as numbness, burning, shooting pain, etc. Neurontin works on the pains, but not the numbness.
For me, my numbness feels like a “black hole of nothingness”. It gets quite achey. For the achey pains, I take Advil or Tylenol. For me, The other pains are the tightness/stretching pins associated with me losing muscle mass, and muscles constantly drawing up. When I sit, they contract, when I get up they stretch, and it hurts. I take another painkiller for those. They still don’t take it all away though.
Try to separate the pains when you talk to your Doc, and mybe he can address the issues.
Almost all of the Doctor’s now fill out the insurance forms for you. They should. If not, just take your time and work through them. Most of the ones I have seen take time, but the information seemed repetitive. Hang in there, I am sure you can get through it OK. If you need help, call ther insurance company. They should help. You should not lose out, either in deductible amounts, or in reimbursement, just for getting those forms filled out.
As far as relapsing, weakness is not the only indicator. And, as you know, stress can be quite detrimental and additive to your CIDP.
Can you at least lay under a sun lamp? It isn’t a cruise, but the warmth and sun-glow will feel good !!
Take care, and I hope things go well.
You must be logged in to reply to this topic.